Published on:2nd Sept, 2014
    Journal of Cardiovascular Disease Research, 2014; 5(3):27-29
    Case Report | doi:10.5530/jcdr.2014.3.6

    Severe scorpion envenoming results in acute myocardial infarction

    Authors:

    Himmatrao Saluba Bawaskar*, Parag Himmatrao Bawaakar, Pramodini Himatrao Bawaskar

    Department of Medicine, Bawaskar Hospital and Research Center, Mahad, Raigad, Maharashtra, India.

    Abstract:

    Mesobuhus Tamulus (An Indian red scorpion) flourished allover coastal region of India. Its venom is neuronal sodium channels activators. Envenoming by red scorpion evokes autonomic storm. Severe cardiovascular manifestations occurred as a result of high circulating catecholamines. We report a case of severe scorpion envenoming who suffered of autonomic storm and subsequent acute inferior wall myocardial infarction, lethal ventricular arrhythmias. He recovered with intravenous scorpion antivenin, oral prazosin and intravenous bolus of 30 mg tenectiplase.

    Key words: Scorpion, scorpion antivenom, prazosin, myocardial infarction.

    Article Download